Alert archive / Guam / Red Flag Warnings in 2016

Red Flag Warning 9, NWS Guam

May 12, 2016

NWS Guam issued this red flag warning at May 12, 2016, 8:01 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2016, 8:01 PM CDT (01:01 UTC)
Expired
May 13, 2016, 3:00 AM CDT
In force
7 hr
Issued by
NWS Guam

The text

As transmitted.

025 
WWMY80 PGUM 130101
RFWMY

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1101 AM CHST FRI MAY 13 2016

...DRY CONDITIONS AND GUSTY WINDS WILL RESULT IN EXTREME FIRE
DANGER FOR GUAM TODAY...

GUZ001-130800-
/O.UPG.PGUM.FW.A.0014.000000T0000Z-160513T0800Z/
/O.NEW.PGUM.FW.W.0009.160513T0101Z-160513T0800Z/
GUAM-
1101 AM CHST FRI MAY 13 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG
WARNING FOR GUAM...IN EFFECT UNTIL 6 PM CHST THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS
  OF CENTRAL AND SOUTHERN GUAM.

* WIND...EAST AT 17 TO 23 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...NEAR 56 PERCENT

* HIGHS IN THE UPPER 80S.

* TIMING...MOST DANGEROUS TIMES WILL BE FROM THE LATE MORNING
  UNTIL NEAR SUNSET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY...
  ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS HIGHLY
  DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES
  DOWNWIND.

&&

CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR
WILL SHORTLY. POSTPONE ANY OUTDOOR BURNING AS LONG AS LOW
HUMIDITIES AND GUSTY WINDS ARE OCCURRING.

&&

$$

MIDDLEBROOKE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at May 12, 2:37 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, May 12, 2:37 PM CDT, 5 hours 24 minutes before
Area Forecast Discussion...Resent
National Weather Service Tiyan GU
537 AM CHST FRI MAY 13 2016

Resent for the website

.Synopsis...
Moderate to fresh trade winds and partly cloudy skies prevail over
the Marianas. PGUA WSR-88D shows isolated showers mainly to the
south of Guam.

&&

.Discussion...
No changes in the inherited forecast. Winds are expected to be a
little stronger today than yesterday with fairly dry conditions
continuing through the weekend. Winds should begin to decrease
tonight...becoming moderate by Saturday. Models continue to
indicate increasing moisture on Sunday...though showers still look
to be isolated.

&&

.Marine...
Moderate to fresh trade winds will continue over the waters
through tonight. Ipan and Tanapag buoys show seas in the 5 to 8
feet range this morning. Seas are also expected to diminish
through the weekend.

&&

.Eastern Micronesia...
An upper-level low near 20N154E with an upper-level trough southward
to near Chuuk is causing extensive cloudiness with patchy showers
across Northern Chuuk State and farther north of Pohnpei. Trade-wind
convergence is producing more showers and a few thunderstorms across
Pohnpei and Kosrae States. This synoptic-scale pattern will be slow
to change as the upper trough edges northeast. Areas of scattered
showers are expected to develop across the Marshall Islands and
continue across Chuuk, Pohnpei and Kosrae States through the next
few days. Gradually drier weather is expected by next week.

&&

.Western Micronesia...
Reasoning for the Chuuk forecast can be found under Eastern
Micronesia above.

Weather conditions have dried out significantly for both Koror and
Yap this morning. ASCAT analysis shows gentle to moderate trade
winds across far western Micronesia. Trade-wind convergence might
cause some cloudiness and a few showers at times but mostly dry
weather is expected for Yap and Koror through the next 5 days.

&&

.GUM Watches/Warnings/Advisories...
GU...Fire Weather Watch through this afternoon for GUZ001.

Marianas Waters...None.
&&

Kleeschulte/Simpson

Nearby

Red Flag Warnings in Guam, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.